Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 151, NWS Midland/Odessa, TX

June 19, 20204 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2020, 5:58 PM CDT for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2020, 5:58 PM CDT (22:58 UTC)
Expired
Jun 19, 2020, 7:00 PM CDT
In force
62 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 66 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:27 PM CDTHAIL 111 N Lenorah, TX
Jun 19, 6:38 PM CDTTSTM WND GST 60Lenorah, TXQUARTER INCH HAIL AND TREE DAMAGE AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 4:07 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WUUS54 KMAF 192258
SVRMAF
TXC033-115-227-317-200000-
/O.NEW.KMAF.SV.W.0151.200619T2258Z-200620T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
558 PM CDT Fri Jun 19 2020

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Borden County in western Texas...
  Northwestern Howard County in western Texas...
  Northern Martin County in western Texas...
  Southern Dawson County in western Texas...

* Until 700 PM CDT.

* At 558 PM CDT, severe thunderstorms were located along a line
  extending from Lamesa to 13 miles south of Lamesa Municipal Airport
  to 14 miles northwest of Lenorah, moving east at 15 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Lamesa, Ackerly, Lenorah, Lamesa Municipal Airport, Los Ybanez,
  Sparenberg, Tarzan, Tenmile, Patricia, Knott, Key and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3220 10163 3235 10219 3278 10206 3274 10160
TIME...MOT...LOC 2258Z 284DEG 14KT 3273 10195 3256 10197 3245 10206 

HAIL...1.00IN
WIND...70MPH
 
$$

10
3 follow-up statements
889 
WWUS54 KMAF 192319
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Fri Jun 19 2020

TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
619 PM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES...

At 618 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Lamesa Municipal Airport to 9
miles west of Ackerly to 7 miles northwest of Lenorah, moving east at
15 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Lamesa, Ackerly, Lenorah, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Tarzan, Tenmile, Patricia, Knott, Key and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3233 10212 3276 10196 3274 10160 3220 10163
TIME...MOT...LOC 2318Z 290DEG 14KT 3266 10186 3249 10188 3238 10197 

HAIL...1.00IN
WIND...70MPH
 
$$

10
826 
WWUS54 KMAF 192333
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
633 PM CDT Fri Jun 19 2020

TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
633 PM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHEASTERN MARTIN
AND SOUTHEASTERN DAWSON COUNTIES...

At 632 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Lamesa Municipal Airport to 6
miles southwest of Ackerly to near Lenorah, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ackerly, Lenorah, Knott, Sparenberg, Tarzan and Tenmile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 10206 3265 10189 3264 10161 3220 10163
TIME...MOT...LOC 2332Z 284DEG 14KT 3265 10180 3248 10182 3237 10191 

HAIL...1.00IN
WIND...60MPH
 
$$

10
413 
WWUS54 KMAF 192345
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
645 PM CDT Fri Jun 19 2020

TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
645 PM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHEASTERN MARTIN
AND SOUTHEASTERN DAWSON COUNTIES...

At 644 PM CDT, severe thunderstorms were located along a line
extending from near Ackerly to Lenorah, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ackerly, Lenorah, Knott, Sparenberg and Tarzan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3230 10202 3259 10190 3258 10163 3220 10163
TIME...MOT...LOC 2344Z 292DEG 15KT 3257 10176 3240 10178 3229 10187 

HAIL...1.00IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Fri Jun 19 2020

.DISCUSSION...

An upper level trough is centered over southern Canada and extends
southward into New Mexico and the southern plains. A dryline will
set up across West Texas this afternoon with very moist and unstable
conditions to the east of this feature. Convective Available
Potential Energy (CAPE) values are expected to get up to 4,000 J/kg
across portions of the Permian Basin and Lower Trans Pecos this
afternoon according to the NAM12. Bulk wind shear values are
expected to get up to around 40 kts across portions of the area by
this evening.  A shortwave trough is expected to move over the
region today bringing enhanced upper level lift. These conditions
will lead to a chance of severe thunderstorms this afternoon and
evening across much of the area with the best chances being across
the Permian Basin and Western Low Rolling Plains. Temperatures today
are expected to be a little cooler than yesterday but will still be
hot with highs mostly in the upper 90s to triple digits.

The upper trough will move over the central plains on Saturday with
temperatures cooling slightly from today. CAPE values are expected
to be 3000 to 4000 across parts of the Permian Basin and Lower Trans
Pecos. Bulk shear values will be 35 to 40 kts across portions of the
area. Another shortwave is expected to move over the region bringing
more upper lift. These conditions will once again allow for a chance
of strong to severe thunderstorms Saturday across portions of the
area. The dryline will be across the far eastern Permian Basin and
Lower Trans Pecos on Sunday with some moisture extending back west
to the Davis Mountains so some storms will again be possible but not
expecting as wide spread of coverage as today and tomorrow. A
surface trough becomes more prevalent on Sunday so temperatures
are expected to heat up into the triple digits for much of the
area. Similar conditions will exist for Monday with temperatures
continuing to heat up into the triple digits for most of the area.
A cold front from the upper trough moving over the Upper Midwest
will move into West Texas and southeast New Mexico on Tuesday
resulting in temperatures cooling into the lower to mid 90s.
Shower and thunderstorm chances will increase Tuesday into
Wednesday as a result of the front. Temperatures will be below or
near normal through next Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  94  71 101 /  40  20  20  10
Carlsbad                       67 101  68 105 /  10  10   0  10
Dryden                         73  97  73  99 /  20  20  20  20
Fort Stockton                  71  98  72 101 /  20  20  20  20
Guadalupe Pass                 65  92  66  93 /  10  10   0  10
Hobbs                          65  95  66 102 /  10  20  10  10
Marfa                          61  95  61  96 /  20  30  10  20
Midland Intl Airport           70  96  71 101 /  30  20  20  10
Odessa                         70  96  71 101 /  20  20  20  10
Wink                           72 101  71 105 /  20  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

10/80
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
333 AM CDT Fri Jun 19 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-200845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
333 AM CDT Fri Jun 19 2020 /233 AM MDT Fri Jun 19 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Severe weather potential across portions west Texas and Southeast New
Mexico will exist this afternoon with greatest threat across the
Permian Basin. Main threats will be large hail and damaging winds
with the strongest thunderstorms.

Elevated fire weather concerns will affect portions of Southeast New
Mexico and the adjacent Guadalupe Mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Chances of severe weather will exist for west Texas on Saturday and
Sunday. Large hail and damaging winds will remain the greatest
threats.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 19, 5:03 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
503 PM CDT Fri Jun 19 2020

TXZ279-282-192230-
Central Brewster County TX-Lower Brewster County TX-
503 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY
UNTIL 530 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Persimmon Gap, or 38 miles southeast of Alpine,
moving southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Santiago Peak...highway 385 south of Marathon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2984 10351 2997 10337 2979 10306 2959 10327
TIME...MOT...LOC 2203Z 312DEG 18KT 2986 10339

12
Special weather statement, Jun 19, 5:07 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
507 PM CDT Fri Jun 19 2020

TXZ061-068-192245-
Crane TX-Ector TX-
507 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND
NORTHEASTERN CRANE COUNTIES UNTIL 545 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of West Odessa, or 18 miles northwest of Crane, moving
northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pleasant Farms.

This includes Interstate 20 between mile markers 103 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.

LAT...LON 3149 10240 3156 10258 3177 10257 3175 10229
      3174 10229
TIME...MOT...LOC 2206Z 203DEG 14KT 3160 10254

12
Special weather statement, Jun 19, 5:48 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
548 PM CDT Fri Jun 19 2020

TXZ279-282-192330-
Central Brewster County TX-Lower Brewster County TX-
548 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 630 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Persimmon Gap, or 22 miles north of Panther Junction, moving
southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 10333 2977 10319 2954 10281 2933 10302
TIME...MOT...LOC 2248Z 311DEG 18KT 2965 10320

12
Local storm report, Jun 19, 5:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
549 PM CDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             ODESSA                  31.85N 102.37W
06/19/2020  E1.25 INCH       ECTOR              TX   PUBLIC

            GUSTS TO 60 MPH.

&&

SAMANTHA.ZUBER
Local storm report, Jun 19, 5:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
556 PM CDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     ODESSA                  31.85N 102.37W
06/19/2020  E65 MPH          ECTOR              TX   NWS EMPLOYEE

&&

SAMANTHA.ZUBER
Local storm report, Jun 19, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
558 PM CDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 S MIDLAND INTERNATION 31.87N 102.19W
06/19/2020  E1.00 INCH       Midland            TX   TRAINED SPOTTER

&&

SAMANTHA.ZUBER

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:33 PM CDTSpecial Weather StatementMAFGlasscock42 min
Jun 18, 7:56 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin49 min
Jun 18, 8:09 PM CDTFlash Flood WarningMAFGlasscock, Howard, Martin3 hr
Jun 18, 8:45 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin45 min
Jun 18, 8:48 PM CDTSpecial Weather StatementMAFMitchell42 min
Jun 18, 8:55 PM CDTAreal Flood AdvisoryMAFHoward3 hr
Jun 18, 9:30 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell45 min
Jun 18, 10:15 PM CDTSpecial Weather StatementMAFMitchell60 min
Jun 19, 1:46 PM CDTSpecial Weather StatementMAFPecos29 min
Jun 19, 2:35 PM CDTSpecial Weather StatementMAFPecos25 min
Jun 19, 3:09 PM CDTSpecial Weather StatementMAFPecos36 min
Jun 19, 3:18 PM CDTSpecial Weather StatementMAFPresidio27 min
Jun 19, 3:28 PM CDTSpecial Weather StatementMAF32 min
Jun 19, 3:34 PM CDTSpecial Weather StatementMAFGaines26 min
Jun 19, 3:58 PM CDTSpecial Weather StatementMAFPecos32 min
Jun 19, 4:05 PM CDTSpecial Weather StatementMAFGaines25 min
Jun 19, 4:13 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos41 min
Jun 19, 4:14 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines61 min
Jun 19, 4:25 PM CDTSpecial Weather StatementMAFBrewster35 min
Jun 19, 4:38 PM CDTSpecial Weather StatementMAFCrane37 min
Jun 19, 4:46 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler59 min
Jun 19, 4:53 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 19, 5:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin60 min
Jun 19, 5:03 PM CDTSpecial Weather StatementMAFBrewster27 min
Jun 19, 5:07 PM CDTSpecial Weather StatementMAFCrane38 min
Jun 19, 5:10 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland65 min
Jun 19, 5:44 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland61 min
Jun 19, 5:48 PM CDTSpecial Weather StatementMAFBrewster42 min
Jun 19, 5:58 PM CDTSevere Thunderstorm WarningMAFBrewster42 min
Jun 19, 6:02 PM CDTSpecial Weather StatementMAFBorden28 min
Jun 19, 6:03 PM CDTSpecial Weather StatementMAFBrewster42 min
Jun 19, 6:32 PM CDTSpecial Weather StatementMAFMartin28 min
Jun 19, 6:42 PM CDTSpecial Weather StatementMAFBrewster33 min
Jun 19, 6:57 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.